Alert archive / Virginia / Coastal Flood Statements in 2021
Coastal Flood Statement 4, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Feb 1, 2021, 7:17 AM EST for Northampton County, City of Hampton, City of Newport News, Virginia. It took effect at Feb 1, 2021, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2021, 7:17 AM EST (12:17 UTC)
- In effect from
- Feb 1, 2021, 9:00 AM EST
- Expired
- Feb 1, 2021, 3:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
Counties City of Hampton, VA, City of Newport News, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 69 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WHUS41 KAKQ 011217
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
717 AM EST Mon Feb 1 2021
MDZ025-VAZ099-011800-
/O.CON.KAKQ.CF.Y.0004.210201T1300Z-210201T1800Z/
Maryland Beaches-Accomack-
717 AM EST Mon Feb 1 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...In Maryland, Maryland Beaches County. In Virginia,
Accomack County.
* WHEN...Until 1 PM EST this afternoon.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
OCEAN CITY INLET MD
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.5 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/10 AM 4.5 2.0 2.4 7-8 MINOR
01/11 PM 4.3 1.8 2.4 9 MINOR
02/11 AM 4.0 1.5 2.0 6-7 MINOR
02/11 PM 3.3 0.8 1.4 5 NONE
03/12 PM 3.1 0.6 1.3 4 NONE
04/12 AM 2.7 0.2 0.8 3 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 3.2 1.2 1.4 4 MINOR
02/01 AM 3.0 1.0 1.2 5 MINOR
02/01 PM 3.2 1.2 1.4 4-5 MINOR
03/02 AM 3.1 1.1 1.2 5 MINOR
03/02 PM 2.6 0.6 1.0 4-5 NONE
04/03 AM 2.6 0.6 0.7 3 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 4.8 2.0 1.9 1 MINOR
01/11 PM 4.5 1.7 2.0 2 MINOR
02/11 AM 4.9 2.1 2.2 1-2 MINOR
03/12 AM 4.2 1.4 1.7 2 NONE
03/12 PM 4.1 1.3 1.7 2 NONE
04/01 AM 4.0 1.2 1.4 1 NONE
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/02 PM 3.3 1.8 0.9 3-4 NONE
02/03 AM 3.2 1.7 0.9 3 NONE
02/03 PM 3.7 2.2 1.4 4-5 NONE
03/04 AM 3.3 1.8 1.0 3-4 NONE
03/04 PM 3.1 1.6 1.0 3-4 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 6.1 1.6 1.7 1 NONE
02/12 AM 5.6 1.1 1.4 1 NONE
02/12 PM 6.1 1.6 1.9 1 NONE
03/12 AM 5.6 1.1 1.4 1 NONE
03/01 PM 5.1 0.6 1.2 1 NONE
04/01 AM 5.1 0.6 0.9 1 NONE
&&
$$
VAZ100-011900-
/O.NEW.KAKQ.CF.S.0004.210201T1400Z-210201T1900Z/
Northampton-
717 AM EST Mon Feb 1 2021
...NUISANCE TIDAL FLOODING POSSIBLE THROUGH EARLY AFTERNOON...
* WHAT...Up to a half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Northampton County.
* WHEN...Until 2 PM EST this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 7.0 2.4 1.7 1 MINOR
01/11 PM 6.3 1.7 1.7 1 NONE
02/12 PM 7.0 2.4 2.1 1 MINOR
03/12 AM 6.0 1.4 1.3 1 NONE
03/01 PM 5.7 1.1 1.3 1 NONE
04/01 AM 5.6 1.0 0.9 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 3.2 1.2 1.4 4 MINOR
02/01 AM 3.0 1.0 1.2 5 MINOR
02/01 PM 3.2 1.2 1.4 4-5 MINOR
03/02 AM 3.1 1.1 1.2 5 MINOR
03/02 PM 2.6 0.6 1.0 4-5 NONE
04/03 AM 2.6 0.6 0.7 3 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 4.3 1.3 1.6 3 NONE
01/11 PM 4.1 1.1 1.5 3-4 NONE
02/12 PM 4.4 1.4 1.8 3-4 NONE
03/12 AM 4.0 1.0 1.4 4-5 NONE
03/01 PM 3.7 0.7 1.3 4 NONE
04/01 AM 3.5 0.5 0.9 3 NONE
&&
$$2 follow-up statements
651
WHUS41 KAKQ 011732
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
1232 PM EST Mon Feb 1 2021
MDZ025-VAZ099-011845-
/O.EXP.KAKQ.CF.Y.0004.000000T0000Z-210201T1800Z/
Maryland Beaches-Accomack-
1232 PM EST Mon Feb 1 2021
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 PM EST THIS
AFTERNOON...
$$
VAZ095-096-524-525-012000-
/O.EXB.KAKQ.CF.S.0004.000000T0000Z-210201T2000Z/
Norfolk/Portsmouth-Suffolk-Newport News-Hampton/Poquoson-
1232 PM EST Mon Feb 1 2021
...NUISANCE TIDAL FLOODING EARLY THIS AFTERNOON...
* WHAT...Up to a half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Newport News, Hampton/Poquoson and Norfolk/Portsmouth
Counties, and Suffolk.
* WHEN...Until 3 PM EST this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 4.4 1.5 1.6 3-4 NONE
01/11 PM 4.3 1.4 1.6 4 NONE
02/11 AM 4.4 1.5 1.8 4 NONE
03/12 AM 4.2 1.3 1.5 5 NONE
03/12 PM 3.7 0.8 1.3 4 NONE
04/01 AM 3.6 0.7 0.9 3 NONE
MONEY POINT VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 4.5 1.3 1.5 1 NONE
02/12 AM 4.3 1.1 1.4 1 NONE
02/01 PM 4.5 1.3 1.6 1 NONE
03/01 AM 4.2 1.0 1.3 1 NONE
03/01 PM 3.9 0.7 1.2 1 NONE
04/02 AM 3.9 0.7 1.0 1 NONE
ELIZABETH RIVER AT MIDTOWN TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 4.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 4.6 1.6 1.7 1 NONE
02/12 AM 4.4 1.4 1.6 1 NONE
02/01 PM 4.6 1.6 1.9 1 NONE
03/01 AM 4.5 1.5 1.6 1 NONE
03/01 PM 3.9 0.9 1.4 1 NONE
04/02 AM 4.0 1.0 1.1 1 NONE
WESTERN BRANCH OF THE ELIZABETH RIVER VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 4.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 4.4 1.4 1.5 1 NONE
02/12 AM 4.4 1.4 1.5 1 NONE
02/12 PM 4.4 1.4 1.7 1 NONE
03/01 AM 4.3 1.3 1.4 1 NONE
03/01 PM 3.8 0.8 1.3 1 NONE
04/02 AM 3.9 0.9 1.0 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 4.3 1.5 1.7 2-3 NONE
02/12 AM 4.2 1.4 1.7 3 NONE
02/12 PM 4.3 1.5 1.9 3 NONE
03/01 AM 4.2 1.4 1.6 3 NONE
03/01 PM 3.8 1.0 1.5 3 NONE
04/02 AM 3.8 1.0 1.2 2 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 4.3 1.5 1.7 2-3 NONE
02/12 AM 4.3 1.5 1.7 3 NONE
02/12 PM 4.4 1.6 1.9 3 NONE
03/01 AM 4.2 1.4 1.6 3 NONE
03/01 PM 3.8 1.0 1.5 3 NONE
04/02 AM 3.7 0.9 1.1 2 NONE
&&
$$
VAZ100-011900-
/O.CON.KAKQ.CF.S.0004.000000T0000Z-210201T1900Z/
Northampton-
1232 PM EST Mon Feb 1 2021
...NUISANCE TIDAL FLOODING EARLY THIS AFTERNOON...
* WHAT...Up to a half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Northampton County.
* WHEN...Until 2 PM EST this afternoon.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 7.0 2.4 1.7 1 MINOR
01/11 PM 6.3 1.7 1.7 1 NONE
02/12 PM 7.0 2.4 2.1 1 MINOR
03/12 AM 6.0 1.4 1.3 1 NONE
03/01 PM 5.7 1.1 1.3 1 NONE
04/01 AM 5.6 1.0 0.9 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/12 PM 3.2 1.2 1.4 4 MINOR
02/01 AM 3.0 1.0 1.2 5 MINOR
02/01 PM 3.2 1.2 1.4 4-5 MINOR
03/02 AM 3.1 1.1 1.2 5 MINOR
03/02 PM 2.6 0.6 1.0 4-5 NONE
04/03 AM 2.6 0.6 0.7 3 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 AM 4.3 1.3 1.6 3 NONE
01/11 PM 4.1 1.1 1.5 3-4 NONE
02/12 PM 4.4 1.4 1.8 3-4 NONE
03/12 AM 4.0 1.0 1.4 4-5 NONE
03/01 PM 3.7 0.7 1.3 4 NONE
04/01 AM 3.5 0.5 0.9 3 NONE
&&
$$853
WHUS41 KAKQ 012023
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
323 PM EST Mon Feb 1 2021
VAZ095-096-524-525-012130-
/O.EXP.KAKQ.CF.S.0004.000000T0000Z-210201T2000Z/
Norfolk/Portsmouth-Suffolk-Newport News-Hampton/Poquoson-
323 PM EST Mon Feb 1 2021
...COASTAL FLOOD STATEMENT HAS EXPIRED...
&&
$$
MDZ025-020430-
/O.NEW.KAKQ.CF.Y.0005.210202T0100Z-210202T0600Z/
Maryland Beaches-
323 PM EST Mon Feb 1 2021
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
1 AM EST TUESDAY...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Maryland Beaches County.
* WHEN...From 8 PM this evening to 1 AM EST Tuesday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
OCEAN CITY INLET MD
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.5 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 PM 4.2 1.7 2.3 6 MINOR
02/11 AM 4.5 2.0 2.5 5-6 MINOR
02/11 PM 4.0 1.5 2.1 4 MINOR
03/12 PM 3.6 1.1 1.8 4-5 NONE
04/12 AM 3.3 0.8 1.4 3-4 NONE
&&
$$
VAZ100-020430-
/O.NEW.KAKQ.CF.S.0005.210202T0300Z-210202T0800Z/
Northampton-
323 PM EST Mon Feb 1 2021
...NUISANCE TIDAL FLOODING POSSIBLE TONIGHT...
* WHAT...Up to a half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Northampton County.
* WHEN...From 10 PM this evening to 3 AM EST Tuesday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 PM 6.3 1.7 1.7 1 NONE
02/12 PM 6.9 2.3 2.0 1 NONE
03/12 AM 6.0 1.4 1.3 1 NONE
03/01 PM 5.7 1.1 1.3 1 NONE
04/01 AM 5.5 0.9 0.8 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/02 PM 3.3 1.3 1.7 4 MINOR
02/01 AM 3.3 1.3 1.5 5 MINOR
02/01 PM 3.5 1.5 1.7 4-5 MODERATE
03/02 AM 3.4 1.4 1.5 5 MINOR
03/02 PM 2.9 0.9 1.3 4-5 NONE
04/03 AM 3.0 1.0 1.1 3-4 MINOR
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
01/11 PM 4.3 1.3 1.7 3-4 NONE
02/12 PM 4.7 1.7 2.1 3-4 MINOR
03/12 AM 4.3 1.3 1.7 4-5 NONE
03/01 PM 3.9 0.9 1.5 4 NONE
04/01 AM 4.0 1.0 1.4 3 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Feb 1, 6:31 AM EST, 46 minutes earlier.
Area forecast discussion, Feb 1, 6:31 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
631 AM EST Mon Feb 1 2021
.SYNOPSIS...
A complex low pressure system will impact the region through
Tuesday. This system will move northeast into New England by
Wednesday as high pressure returns to the local area through
Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 400 AM EST Monday...
Lingering low level moisture along with pockets of drizzle and
sfc temps at or slightly below 32F across the Piedmont/I-95
corridor this morning could result in black ice and an
additional glaze of ice on untreated surfaces. Temps will budge
very little from current levels thru 9-10 am and for this reason
have extended the winter wx advisory farther east to include
metro Richmond and the Tri-cities.
Low pressure off the coast this morning will slowly advance NE
throughout the day. Meanwhile, an upper low will remain over the
area slowly advancing east. Wrap around moisture will keep
chance pops over our far northern counties including the lower MD
eastern shore (20-40%) with limited slight chc Pops elsewhere.
Ptype through 18Z will generally be rain (pockets of freezing
rain/drizzle in the Piedmont early). By this evening and
tonight as the upper levels continue to cool, a rain snow mix
should move to the S and E with isolated/scattered snow showers
possible all the way to the coast and into NE NC early Tues
morning. Coverage of snow showers will be limited so have kept
any accumulation out except for a dusting in Dorchester/Wicomico
Counties. Highs today from the mid 30s west to the low-mid 40s
coast. Lows tonight in the 20s to low 30s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 400 AM EST Monday...
The latest guidance continues to support a strong coastal
system located off the Delmarva coast by this evening with
associated upper level low pressure just inland from the coast
over northern VA/eastern MD. The system is very slow to move NNE
from the region Tue, eventually becoming centered along/off the
New England coast by Wed. This pattern will keep at least a
slight chance for rain/snow showers across the region Tue,
generally becoming confined to NE sections of the CWA Tue aftn.
Little to no additional snow accumulation expected. Highs Tue
in the mid to upper 30s eastern shore/northern Neck and around
40F to the lower 40s elsewhere. Mostly cloudy overall. By Tue
night/Wed, the models show one final shortwave brushing the
local area so skies will remain partly cloudy to mostly cloudy
then becoming partly to mostly sunny Wed (except partly-mostly
cloudy on the eastern shore). Lows Tue night mainly in the 20s
and turning a little warmer Wed with highs ranging from the
upper 30s on the eastern shore to the lower to mid 40s
elsewhere.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 400 PM EST Sunday...
Dry wx prevails through Thursday as high pressure shifts offshore
during the day. Cold Thursday morning with lows ranging from the
upper teens NW to low-mid 20s elsewhere. An upper trough then takes
shape over the central CONUS by Friday as a cold front approaches
the area (with sfc low pressure tracking well to our NW). That front
will cross the region Friday night-late Saturday (still quite a bit
of uncertainty with respect to timing). This will bring a chc of
rain to the entire area on Friday. Will keep rain chances in through
Saturday as the GFS does not bring the front through until Saturday
evening (and develops a secondary low along it). During the latter
half of the weekend, models and their respective ensembles are in
fairly good agreement that an upper low will dive south from the
Canadian Prairies to the Midwest (while our area will still be in SW
flow aloft on the east side of the aforementioned upper trough).
This potential solution would allow an Arctic cold front to drop
southeast toward the area by late in the weekend. Still a question
regarding whether a surface low will form on the east side of the
trough on Sunday (ECMWF/CMC have this but the GFS does not), so will
have slight chc-chc PoPs for now. After the cold start on Thursday,
forecast highs/lows are around or just above seasonal averages
through Saturday. Much colder temperatures potentially arrive by the
end of the period.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 630 AM EST Monday...
Low pressure will be intensifying off the Delmarva coast later
today, with a N to NW wind of 10-15 kt with gusts of 20-25 kt
(highest near the coast) at the terminals. Expect low clouds to
persist through the day as patchy drizzle gives way to widely scattered
showers (rain across SE VA/NE NC but rain and snow possible at
RIC/SBY) by aftn/evening. Will not include any mention of pcpn
during the aftn in the TAFs attm. CIGS should gradually lift to
IFR levels by late morning into the afternoon but with little or
no additional improvement through the end of the 12z TAF
period.
Outlook...Low pressure will be slow to move off to the NE, remaining
in the vicinity of NJ coast on Tue, eventually to a position off the
New England coast by Wed. This will result in breezy conditions
along the coast along with a lingering chc for mainly snow showers
on Tue (highest chance being on the eastern shore). Becoming mainly
dry/VFR Wed-Thu as high pressure builds into the region from the
west.
&&
.MARINE...
As of 400 AM EST Monday...
Will continue the marine dense fog advsry thru 7 am per current
obs/web cams. The fog should scour out once the CAA NW winds
set in.
An extended period of strong SCA's are expected thru mid week as a
strong area of low pressure tracks slowly ne along the Mid Atlantic
and New England coasts. While several CAA surges will rotate
arnd the parent low resulting in ocnl gusts to 35 kts, wind
probs show the highest chcs for gale force gusts remain offshore
with lower chcs along the coast. Thus, will show strong SCA
headlines for all marine zones thru Wed keeping gusts capped
arnd 30 kts. Will include ocnl gusts to 35 kts in the MWW for
now as timing the gale gusts rather problematic at this time.
Waves/Seas will remain elevated as well. Expect 3-5 foot waves and 7-
11 ft seas resulting in rather rough boating conditions thru
Wed. Improving conditions finally arrive by Thursday as the low
moves farther away and high pressure builds in.
&&
.TIDES/COASTAL FLOODING...
As of 400 AM EST Monday...
Coastal flood advisories remain in effect for areas of the ern
shore and nrn neck erly this morning. Will be adding OXB to the
advsry for the high tide later this morning. Appears that OXB
will have several high tide cycle in the minor flooding
threshold. In addition, large nearshore waves arnd 8 feet may
cause some beach/dune erosion issues through Tuesday for the
MD/Assateague beaches.
Issuing another round of coastal flood advisories this morning
for some minor flooding along the ern shore.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 1 PM EST this afternoon for
MDZ025.
NC...None.
VA...Winter Weather Advisory until 10 AM EST this morning for
VAZ048-060>062-064>069-079-080-509>517-519-521.
Coastal Flood Advisory until 1 PM EST this afternoon for
VAZ099.
MARINE...Small Craft Advisory until 6 PM EST Wednesday for ANZ630>634-
638-650-652-654-656-658.
Small Craft Advisory until 10 PM EST this evening for
ANZ635>637.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/LKB
LONG TERM...ERI
AVIATION...ERI/JDM
MARINE...MPR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Feb 1, 6:52 AM EST, 25 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 652 AM EST Mon Feb 1 2021 VAZ048-060>062-064>069-079-080-509>517-519-521-021200- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 652 AM EST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-NCZ012>017-030>032-102-VAZ075>078-081>090-092-093-095>098- 100-518-520-522>525-021200- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Westmoreland-Richmond-Northumberland-Lancaster- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Eastern King William-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 652 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-021200- Maryland Beaches-Accomack- 652 AM EST Mon Feb 1 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:26 PM EST | Winter Weather Advisory | AKQ | Amelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more | 15 hr |
| Feb 1, 12:31 AM EST | Marine Dense Fog Advisory | AKQ | 5 hr | |
| Feb 1, 4:08 AM EST | Coastal Flood Advisory | AKQ | Accomack | 9 hr |
| Feb 1, 3:23 PM EST | Coastal Flood Statement | AKQ | Accomack, Northampton, City of Chesapeake, City of Hampton, City of Newport News, City of Virginia Beach | 12 hr |
Nearby
Coastal Flood Statements in Virginia, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.